Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 62, NWS JSJ

June 28, 2010

NWS JSJ issued this flash flood warning at Jun 28, 2010, 3:21 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2010, 3:21 PM CDT (20:21 UTC)
Expired
Jun 28, 2010, 6:15 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WGCA52 TJSJ 282021
FFWSJU
PRC143-282315-
/O.NEW.TJSJ.FF.W.0062.100628T2021Z-100628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST MON JUN 28 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITY

  IN PUERTO RICO
     VEGA ALTA

* UNTIL 715 PM AST

* AT 413 PM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROAD 620 
AND ROAD 647 FLOODED DUE TO RIO CIBUCO OUT OF ITS BANKS OVER THESE 
ROADS. THEREOFRE...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR VEGA 
ALTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1841 6637 1839 6635 1838 6636 1839 6637

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
230 
WGCA72 TJSJ 282033 CCA
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST MON JUN 28 2010

PRC143-282315-
/O.CON.TJSJ.FF.W.0062.000000T0000Z-100628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-
433 PM AST MON JUN 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM AST FOR VEGA
ALTA MUNICIPALITY...

AT 418 PM AST...EMERGENCY MANAGEMENT OFFICIALS FROM VEGA ALTA 
REPORTED ROAD 620 AND ROAD 647 IMPASSABLE DUE TO RIO CIBUCO OUT OF 
ITS BANKS. THEREFORE A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THIS 
AREA UNTIL 715 PM AST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 1841 6637 1839 6635 1838 6636 1839 6637

$$

CASTRO

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:27 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 28, 1:27 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
227 PM AST MON JUN 28 2010

.SYNOPSIS...AN UPPER LEVEL LOW...JUST NORTHWEST OF PUERTO RICO THIS
AFTERNOON...IS EXPECTED TO LIFT NORTHWEST AND AWAY FROM THE LOCAL
ISLANDS TONIGHT AND TOMORROW. AN ASSOCIATED SURFACE REFLECTION WILL
CONTINUE TO MOVE ACROSS THE REGION UNTIL AT LEAST TOMORROW. A MID TO
UPPER LEVEL RIDGE WILL EXTEND ACROSS THE FA DURING THE DURING THE
NEXT FEW DAYS BEHIND THE DEPARTURE TUTT.

&&

.DISCUSSION...AN UPPER LEVEL TUTT LOW...JUST TO THE NORTHWEST OF
PUERTO RICO THIS AFTERNOON...WILL CONTINUE TO LIFT TO THE NORTHWEST
AND AWAY FROM THE LOCAL ISLANDS TONIGHT AND TOMORROW. WHILE THIS
HAPPENS...A SERIES OF ASSOCIATED SURFACE REFLECTIONS...WILL CONTINUE
TO DRAG ACROSS THE LOCAL ISLANDS UNTIL AT LEAST TOMORROW. THIS
MOISTURE COMBINED WITH GOOD HEATING...LOCAL SEA BREEZE
CONVERGENCE...OROGRAPHIC LIFTING AND LEFTOVER FAVORABLE UPPER LEVEL
WIND CONDITIONS FROM THE DEPARTING TUTT LOW...PRODUCED SCATTERED TO
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE CORDILLERA
CENTRAL...MOVING LATER NORTHWARD ACROSS THE NORTHERN MUNICIPALITIES
OF PUERTO RICO. SEVERAL FLOOD ADVISORIES WERE ISSUED FOR
MUNICIPALITIES ALONG THE NORTHERN HALF OF THE ISLAND. THIS ACTIVITY
WILL LINGER ACROSS THE REGION UNTIL THE EARLY EVENING HOURS. THE
GFS FORECAST SOUNDING MAINTAINS PWAT VALUES ABOVE 2.0 INCHES UNTIL
TONIGHT DECREASING RAPIDLY TOMORROW AND FOR THE NEXT SEVERAL DAYS.

THUS...A SLIGHTLY DRIER AIR MASS IS EXPECTED TO ADVECT ACROSS THE
REGION FROM THE EAST BY THE MIDDLE OF THE WEEK...PRODUCING A DRYING
TREND ACROSS THE LOCAL ISLANDS. HOWEVER...THERE STILL SHOULD BE
ENOUGH AVAILABLE MOISTURE EACH DAY...TO RESULT IN SOME LOCALIZED
CLOUDINESS AND DIURNALLY INDUCED SHOWERS AND THUNDERSTORMS OVER
PARTS OF THE LOCAL ISLANDS EACH AFTERNOON. A WEAK TROPICAL WAVE
WILL PASS SOUTH OF THE REGION THURSDAY AND FRIDAY...WITH MINIMAL
INFLUENCES OVER THE LOCAL ISLANDS.

THE NEXT SIGNIFICANT TROPICAL WAVE WILL APPROACH TO THE FA EARLY
DURING THE UPCOMING WEEK...BRINGING AGAIN A GENERAL INCREASE IN
CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS.

&&

.AVIATION...TEMPORARY MVFR CONDS WILL REMAIN POSSIBLE ACROSS
TJMZ...TJBQ AND TJSJ THROUGH 28/23Z...WITH BRIEF IFR CONDS POSSIBLE
ACROSS TJSJ AND TJBQ IN A PASSING +TSRA OR +SHRA. AFT 28/23Z...
PREVAILING VFR CONDS EXPECTED ALL TAF SITES IN A LLVL ESE WIND FLOW
OF 10 TO 15 KTS. LIGHT VA EMISSIONS FROM MONTSERRAT EXPECTED TO
REMAIN SOUTH OF TKPK AND TISX OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  91  78  89 /  40  40  40  30
STT  80  89  80  89 /  30  30  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

04/72
Hazardous weather outlook, Jun 28, 4:59 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...CORRECTED
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
559 AM AST MON JUN 28 2010

AMZ710>745-PRZ001>013-291000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
559 AM AST MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE INTERIOR...WEST AND NORTHWEST SECTIONS OF
PUERTO RICO. EXPECT PERIODS OF HEAVY RAINFALL AND SOME URBAN AND
SMALL STREAM FLOODING IN A FEW LOCATIONS...WITH THE POTENTIAL FOR
SOME LOCALIZED FLASH AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-291000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
559 AM AST MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE LOCAL
ISLANDS FROM TIME TO TIME. THESE SHOWERS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN...THEREFORE URBAN AND SMALL STREAM
FLOODING WILL ALSO BE LIKELY IN ISOLATED AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:59 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 28, 11:47 AM CDTAreal Flood AdvisoryJSJ118 min
Jun 28, 12:44 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 28, 12:55 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 28, 2:10 PM CDTAreal Flood AdvisoryJSJ2 hr
Jun 28, 6:16 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.